Alert archive / Kentucky / Flash Flood Warnings in 2014
Flash Flood Warning 24, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 20, 2014, 6:11 PM EDT for Wayne County, Kentucky. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2014, 6:11 PM EDT (22:11 UTC)
- Expired
- Aug 21, 2014, 12:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, KY
The radar
The Knoxville radar (KMRX), 136 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 6:45 PM EDT | FLASH FLOOD | Monticello, KY | WATER OVER MAIN STREET IN MONTICELLO. VEHICLES STALLED WITH WATER REPORTED TO THE TOP OF TIRES. |
| Aug 20, 7:00 PM EDT | FLASH FLOOD | Monticello, KY | SEVERAL CARS STALLED OUT IN THE CITY OF MONTICELLO. ROADS HAD AROUND 6 INCHES OF FLOWING WATER ACROSS SOME OF THE ROADS. VERY HEAVY RAIN WAS REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3056 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
335
WGUS53 KJKL 202211
FFWJKL
KYC231-210400-
/O.NEW.KJKL.FF.W.0024.140820T2211Z-140821T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
611 PM EDT WED AUG 20 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL MIDNIGHT EDT
* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATES INDICATE THAT AROUND 2 INCHES
OF RAIN HAS FALLEN OVER PORTIONS OF THE WARNED AREA DURING THE
PAST HOUR AND ADDITIONAL RAINFALL IS EXPECTED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MONTICELLO...BARRIER...BETSEY...COOPERSVILLE...DELTA...DENNEY...
GREGORY...KIDDS CROSSING...OIL VALLEY...PARNELL...RITNER...
ROCKEYBRANCH AND STEUBENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3694 8486 3686 8459 3685 8457 3684 8460
3683 8458 3679 8463 3678 8462 3677 8464
3676 8467 3672 8468 3669 8471 3685 8496
$$
RAY2 follow-up statements
743
WGUS73 KJKL 202315
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
715 PM EDT WED AUG 20 2014
KYC231-210400-
/O.CON.KJKL.FF.W.0024.000000T0000Z-140821T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE KY-
715 PM EDT WED AUG 20 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WAYNE COUNTY UNTIL
MIDNIGHT EDT...
AT 645 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS OCCURRING IN THE CITY OF MONTICELLO. WATER WAS REPORTED
OVER MAIN STREET IN MONTICELLO. VEHICLES WERE STALLED WITH WATER
REPORTED TO THE TOP OF TIRES.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
MONTICELLO...BARRIER...BETSEY...COOPERSVILLE...DELTA...DENNEY...
GREGORY...KIDDS CROSSING...OIL VALLEY...RITNER...ROCKEYBRANCH AND
STEUBENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3694 8486 3686 8459 3685 8457 3684 8460
3683 8458 3679 8463 3678 8462 3677 8464
3676 8467 3672 8468 3669 8471 3685 8496
$$
RAY433
WGUS73 KJKL 210024 RRA
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
824 PM EDT WED AUG 20 2014
KYC231-210040-
/O.CAN.KJKL.FF.W.0024.000000T0000Z-140821T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE KY-
824 PM EDT WED AUG 20 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WAYNE COUNTY IS
CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3694 8486 3686 8459 3685 8457 3684 8460
3683 8458 3679 8463 3678 8462 3677 8464
3676 8467 3672 8468 3669 8471 3685 8496
$$
RAYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 4:51 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 20, 4:51 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 451 PM EDT WED AUG 20 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 452 PM EDT WED AUG 20 2014 A CHALLENGING FORECAST. TAIL END OF FRONTAL ZONE...BOUNDARY EVIDENT ACROSS THE MID WEST IS SHIFTING EASTWARD LATE THIS AFTERNOON. THIS FEATURE WILL PLAY A MAJOR ROLE IN OUR WEATHER OVER THE NEXT SEVERAL DAYS. BUILDING RIDGE OF HIGH PRESSURE ALOFT AND TO OUR WEST WILL CONTINUE TO FORCE THIS BOUNDARY TO THE EAST OVER THE NEXT 18 TO 24 HOURS. THIS BOUNDARY WILL BECOME INCREASINGLY ALIGNED WITH MID AND UPPER LEVEL FLOW PATTERNS AND BECOME STATIONARY ACROSS THE MID OHIO VALLEY REGION. THEREAFTER IT SERVES AS A FOCUS FOR CONVECTION AND THE OCCASIONAL CONVECTIVE COMPLEX OF STORMS. ATTM IT APPEARS AT LEAST PART OF OUR AREA WILL FEEL THE EFFECTS OF WEAK IMPULSES OF ENERGY RIDING OVER AND DROPPING DOWN ALONG THE EAST SIDE OF THE RIDGE AXIS. SHORT TERM HIGH RESOLUTION MODELS HAVE NOT BEEN MUCH HELP AND HAVE BEEN SLOW TO CATCH UP WITH REALITY. GFS HAS PERFORMED DECENTLY THROUGH THE FIRST 6 TO 8 HOURS THOUGH AND LEANED TOWARDS ITS SOLUTION FOR THE SHORT TERM PORTION OF THE FORECAST. ACTIVITY ASSOCIATED WITH UPSTREAM STORM COMPLEX WEAKENED AS EXPECTED. BUT CONVECTION HAS REFIRED ALONG AND AHEAD OF THE COLD POOL IN VERY UNSTABLE AIR MASS. RAMPED POPS UP FOR THE LATE AFTERNOON AND EARLY EVENING TIME FRAME FOR CONVECTION ENTERING FROM THE WEST AND ACTIVITY THAT HAS DEVELOPED ACROSS THE SOUTH OUT AHEAD OF THE MAIN LINE. SEVERAL OF THESE STORMS HAVE BEEN PRODUCING SEVERE WEATHER. CONSEQUENTLY A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR AREAS GENERALLY ALONG AND WEST OF THE DANIEL BOONE NATIONAL FOREST UNTIL 11 PM. WITH THE SURFACE BOUNDARY SHIFTING TO THE EAST ACROSS OUR AREA...LEFT AT LEAST A CHANCE POP IN PLACE FOR THE OVERNIGHT PERIOD. BOUNDARY SHOULD BE JUST TO OUR EAST BY TOMORROW...SO LEFT HIGHEST POPS IN OUR EAST...LOWER TO OUR WEST. ALSO THURSDAYS TEMP GRADIENT SHOULD BE SIGNIFICANT FROM WEST TO EAST ACROSS THE AREA DUE TO PRECIP COOLED AIR AND INCREASED CLOUDINESS IN THE EAST. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 452 PM EDT WED AUG 20 2014 STOUT UPPER LEVEL RIDGE WILL BUILD OVER THE REGION DURING THE PERIOD. A BIT OF UNCERTAINTY HAS BEEN INTRODUCED...ESPECIALLY WITH TEMPS... AS MODELS INDICATE THE CORE OF THE UPPER RIDGE WILL BE JUST TO OUR WEST NOW WITH THE THERMAL RIDGE REMAINING TO OUR WEST AS WELL. SO... TEMPERATURES WERE REDUCED A BIT...BUT IT IS STILL GOING TO BE WARM AND VERY MUGGY WITH DEW POINTS IN THE 70S THROUGH MOST OF THE PERIOD. THIS JUICY AIR MASS ALONG WITH A WEAK FRONT IN THE AREA THROUGH THE PERIOD WILL RESULT IN THUNDERSTORM CHANCES EACH PERIOD. THE BEST CHANCES (40 TO 50 PERCENT RANGE) WILL BE ON FRIDAY AND SATURDAY AS NORTHWEST FLOW WILL BE IN PLACE ALOFT PUTTING US IN THE PRIME LOCATION FOR MCS ACTIVITY IN ADDITION TO THE NORMAL DIURNAL BASED ACTIVITY. THE UPPER RIDGE WILL THEN BUILD NORTH SO POPS WILL DECREASE A BIT INTO EARLY NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 215 PM EDT WED AUG 20 2014 VERY JUICY AIR IN THE BOUNDARY LAYER IS RESPONSIBLE FOR LOW SC FIELD IN PLACE ACROSS THE AREA. CIGS HAVE GENERALLY BEEN WITHIN THE MVFR THRESHOLDS. WITH MIXING AND INCREASED HEATING...CLOUD BASE OF CU/SC FIELD SHOULD RISE JUST A BIT THROUGH THE AFTERNOON. OTHERWISE CONFIDENCE IS LOW ON EXACTLY HOW UPSTREAM STORM COMPLEX OVER IL/IN WILL AFFECT OUR AREA. MODEL GUIDANCE SUGGEST THE SYSTEM WILL FALL APART BEFORE ACTIVITY REDEVELOPS LATER TONIGHT ALONG A SURFACE FRONTAL BOUNDARY THAT WILL TRANSIT OUR AREA. FOLLOWED THIS TRAIN OF THOUGHT PRETTY CLOSELY FOR THE FORECAST. IN ADDITION...GUIDANCE IS HITTING FOG ACROSS THE AREA PRETTY HARD TONIGHT. BUT WITH EXTENSIVE CLOUD COVER MOVING BACK INTO THE AREA TENDENCY WAS TO GO MORE OPTIMISTIC. VERY WEAK UPPER LEVEL DISTURBANCE WILL APPROACH BETWEEN 06 AND 12Z...AND BE THE CATALYST FOR THE AFOREMENTIONED RENEWED CONVECTIVE THREAT. THEREAFTER...THE SURFACE FRONTAL BOUNDARY WILL BECOME STATIONARY TO OUR EAST AND BECOME THE FOCUS OF ADDITIONAL SHOWERS AND THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. WINDS WILL BE LIGHT AND GENERALLY FROM THE WEST SOUTHWEST THROUGH THE FORECAST PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...RAY LONG TERM...ABE AVIATION...GEOGERIAN/RAY
Hazardous weather outlook, Aug 20, 4:37 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 437 PM EDT WED AUG 20 2014 KYZ050-051-058>060-068-069-079-080-083>088-108-111-112-114>117- 211100- MONTGOMERY-BATH-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI- LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-WOLFE-LEE-BREATHITT- OWSLEY-PERRY-CLAY-LESLIE- INCLUDING THE CITIES OF...MOUNT STERLING...OWINGSVILLE...IRVINE... STANTON...FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...CAMPTON...BEATTYVILLE...JACKSON... BOONEVILLE...HAZARD...MANCHESTER...HYDEN 437 PM EDT WED AUG 20 2014 ...SEVERE THUNDERSTORM WATCH 468 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES THURSDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE REQUESTED TO REPORT ANY HAIL AND DAMAGE FROM WINDS. KYZ044-052-104-106-107-109-110-113-118>120-211100- FLEMING-ROWAN-ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-FLOYD-KNOTT-LETCHER- MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOREHEAD...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...HINDMAN... WHITESBURG...INEZ...PIKEVILLE 437 PM EDT WED AUG 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES THURSDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RAY
In the hours before
Special weather statement, Aug 20, 4:56 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 456 PM EDT WED AUG 20 2014 KYZ068-079-202145- PULASKI-ROCKCASTLE- 456 PM EDT WED AUG 20 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 545 PM EDT WEDNESDAY AFTERNOON... NORTHERN PULASKI AND SOUTHERN ROCKCASTLE. AT 455 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF EUBANK...OR 21 MILES WEST OF MOUNT VERNON...MOVING SOUTHEAST AT 20 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS UP TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY. ABE
Special weather statement, Aug 20, 4:58 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 458 PM EDT WED AUG 20 2014 KYZ058-069-111-114-202145- ESTILL-JACKSON-OWSLEY-LEE- 458 PM EDT WED AUG 20 2014 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 545 PM EDT WEDNESDAY AFTERNOON... NORTHEASTERN JACKSON... OWSLEY... SOUTHERN LEE AND SOUTH CENTRAL ESTILL. AT 458 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR OLD ORCHARD...OR 9 MILES WEST OF BEATTYVILLE...MOVING SOUTHEAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...YELLOW ROCK AROUND 505 PM EDT...BANFORD AROUND 510 PM EDT...DELVINTA AROUND 515 PM EDT...CORGLETON AROUND 520 PM EDT...PEBWORTH AROUND 525 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND HAIL UP TO PENNY SIZE IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY. PELTON
Local storm report, Aug 20, 5:04 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
504 PM EDT WED AUG 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG 1 E PINEVILLE 36.76N 83.68W
08/20/2014 BELL KY 911 CALL CENTER
TREE DOWN ON TOP OF TRAILER AT BROWNING TRAILER PARK LOOP
ON HWY 119
&&
JVOGTMILSpecial weather statement, Aug 20, 5:41 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 541 PM EDT WED AUG 20 2014 KYZ060-106-108-109-112-202215- MENIFEE-MAGOFFIN-MORGAN-WOLFE-BREATHITT- 541 PM EDT WED AUG 20 2014 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 615 PM EDT WEDNESDAY EVENING... WEST CENTRAL MAGOFFIN... SOUTHEASTERN MENIFEE... SOUTHWESTERN MORGAN... WOLFE AND NORTH CENTRAL BREATHITT. AT 540 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR TOLIVER...OR 7 MILES NORTHEAST OF CAMPTON...MOVING SOUTHEAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MURPHYFORK AROUND 545 PM EDT...HAZEL GREEN AROUND 550 PM EDT...REXVILLE AROUND 555 PM EDT...LOWER GILMORE AROUND 600 PM EDT...SELLARS AROUND 605 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND HAIL UP TO NICKEL SIZE IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY. PELTON
Special weather statement, Aug 20, 5:47 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 547 PM EDT WED AUG 20 2014 KYZ068-079-080-083-084-202215- MCCREARY-PULASKI-ROCKCASTLE-WAYNE-LAUREL- 547 PM EDT WED AUG 20 2014 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 615 PM EDT WEDNESDAY EVENING... NORTH CENTRAL MCCREARY... PULASKI... EXTREME SOUTH CENTRAL ROCKCASTLE... NORTHERN WAYNE AND SOUTHWESTERN LAUREL. AT 547 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM BOBTOWN TO FAUBUSH TO 17 MILES WEST OF CAINS STORE... OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF SOMERSET TO 14 MILES WEST OF SOMERSET TO 23 MILES NORTHWEST OF MONTICELLO...MOVING SOUTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PULASKI COUNTY PARK AROUND 555 PM EDT...SHOPVILLE AROUND 600 PM EDT...SOMERSET PULASKI AIRPORT AROUND 605 PM EDT...DYKES AROUND 610 PM EDT...QUINTON AROUND 615 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. PELTON
Special weather statement, Aug 20, 5:56 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 556 PM EDT WED AUG 20 2014 KYZ069-080-086-087-114>117-202230- LAUREL-KNOX-JACKSON-LESLIE-OWSLEY-PERRY-BELL-CLAY- 556 PM EDT WED AUG 20 2014 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 630 PM EDT WEDNESDAY EVENING... NORTHEASTERN KNOX... SOUTHEASTERN JACKSON... WESTERN LESLIE... SOUTHEASTERN OWSLEY... WEST CENTRAL PERRY... EXTREME NORTHEASTERN BELL... CLAY AND EAST CENTRAL LAUREL. AT 556 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF HYDEN TO 9 MILES NORTHEAST OF MANCHESTER TO 6 MILES NORTH OF MANCHESTER...MOVING SOUTH AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...THOUSANDSTICKS AROUND 605 PM EDT...SIBERT AROUND 610 PM EDT...HOSEA AROUND 615 PM EDT...SASSER AROUND 620 PM EDT...ESSIE AROUND 625 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND POSSIBLY HAIL UP TO NICKEL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY. PELTON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:03 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel | 27 min |
| Aug 20, 3:24 PM EDT | Severe Thunderstorm Warning | JKL | Harlan | 40 min |
| Aug 20, 3:42 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox | 33 min |
| Aug 20, 4:26 PM EDT | Severe Thunderstorm Warning | JKL | Bell | 34 min |
| Aug 20, 4:29 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson | 31 min |
| Aug 20, 5:16 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Rockcastle | 44 min |
| Aug 20, 5:22 PM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Pulaski, Rockcastle | 2 hr |
| Aug 20, 5:33 PM EDT | Severe Thunderstorm Warning | JKL | Wayne | 42 min |
| Aug 20, 5:34 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Laurel, Rockcastle | 26 min |
| Aug 20, 5:57 PM EDT | Areal Flood Advisory | JKL | Wayne | 3 hr |
| Aug 20, 6:00 PM EDT | Severe Thunderstorm Warning | JKL | Leslie, Letcher, Perry | 27 min |
| Aug 20, 6:00 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Lee, Owsley | 30 min |
| Aug 20, 6:06 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson | 24 min |
| Aug 20, 6:20 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne, Whitley | 40 min |
| Aug 20, 6:46 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, McCreary, Wayne, Whitley | 6 hr |
| Aug 20, 6:48 PM EDT | Flash Flood Warning | JKL | Whitley | 4 hr |
| Aug 20, 6:56 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, Whitley | 27 min |
| Aug 20, 6:57 PM EDT | Flash Flood Warning | JKL | Clay, Leslie, Owsley, Perry | 6 hr |
| Aug 20, 7:10 PM EDT | Flash Flood Warning | JKL | Harlan, Knott, Letcher, Perry | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.